Alert archive / Mississippi / Areal Flood Warnings in 2011
Areal Flood Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Sep 3, 2011, 7:53 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Mississippi; Baldwin County, Mobile County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2011, 7:53 PM CDT (00:53 UTC)
- Expired
- Sep 4, 2011, 1:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 5 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
482
WGUS44 KMOB 040053
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
753 PM CDT SAT SEP 3 2011
ALC003-097-FLC033-091-113-MSC039-041-111-131-040645-
/O.NEW.KMOB.FA.W.0004.110904T0053Z-110904T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MS-PERRY MS-GREENE MS-GEORGE MS-OKALOOSA FL-SANTA ROSA FL-
ESCAMBIA FL-BALDWIN AL-MOBILE AL-
753 PM CDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLOOD WARNING FOR...
SOUTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITIES OF...WEST PENSACOLA...WARRINGTON...
PENSACOLA...MYRTLE GROVE...GOULDING...GONZALEZ...FERRY PASS...
ENSLEY...BRENT...BELLVIEW...
SOUTHWESTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITIES OF...WRIGHT...MARY ESTHER...
SOUTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITIES OF...PACE...MILTON...GULF BREEZE...
BAGDAD...
GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LUCEDALE...
GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LEAKESVILLE...
PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF RICHTON...
STONE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WIGGINS...
BALDWIN COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITIES OF...ORANGE BEACH...GULF SHORES...SPANISH
FORT...ROBERTSDALE...LOXLEY...FOLEY...FAIRHOPE...DAPHNE...BAY
MINETTE...
MOBILE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITIES OF...TILLMANS CORNER...THEODORE...
SATSUMA...SARALAND...PRICHARD...GRAND BAY...MOBILE...CREOLA...
CHICKASAW...BAYOU LA BATRE...
* UNTIL 145 AM CDT SUNDAY
* AT 741 PM CDT...HEAVY RAIN HAS FALLEN OVER PORTIONS OF THE WARNED
AREA THROUGHOUT THE DAY WITH SOME AREAS RECEIVING RAINFALL TOTALS OF
4 TO 8 INCHES. FLOODING OF LOW LYING AREAS AND RURAL ROADS HAVE BEEN
REPORTED. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE
EVENING PREVENTING WATERS FROM DRAINING OFF FLOODED AREAS AND
FLOODED ROADS WILL BECOME INCREASINGLY INUNDATED WITH WATER.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
REPORT AREAL FLOODING TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.
&&
LAT...LON 3092 8914 3141 8915 3141 8878 3093 8810
3094 8771 3067 8743 3066 8678 3039 8659
3021 8803 3022 8803 3028 8777 3067 8801
3025 8807 3022 8831 3026 8813 3027 8813
3039 8840 3073 8842 3066 8934 3091 8935
$$
JWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Sep 3, 6:52 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 3, 6:52 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
652 PM CDT SAT SEP 3 2011
.AVIATION UPDATE [04/00Z ISSUANCE]...THE DEGRADED CONDITIONS FOR ALL
THE TAF SITES WILL CONTINUE OVER THE NEXT 24 HOURS. SUSTAINED
SOUTHEAST WINDS AROUND 20 KNOTS OVERNIGHT WILL TURN TOWARD THE SOUTH
ON SUNDAY AND INCREASE TO AROUND 24 KNOTS AS THE CENTER OF TROPICAL
STORM LEE MOVES NORTH OVER SOUTHERN LOUISIANA. FREQUENT GUSTS TO
TROPICAL STORM FORCE (34 KNOTS) CAN BE EXPECTED. FREQUENT DROPS TO
LIFR VISIBILITY CONDITIONS IN HEAVY SQUALLS AND IFR CEILING CAN BE
EXPECTED THROUGH THE TAF CYCLE. /22
***** PREVIOUS DISCUSSIONS *****
.SHORT TERM (TONIGHT THROUGH MONDAY)...TROPICAL STORM LEE CONTINUES
TO MAKE VERY SLOW PROGRESS NORTHWARD TOWARD THE SOUTH CENTRAL
LOUISIANA COAST. THE STORM IS EXPECTED TO MAKE LANDFALL TONIGHT AND
THEN MOVE VERY SLOWLY TO THE NORTHEAST THROUGH THE WEEKEND INTO
EARLY NEXT WEEK AS IT IS CAUGHT IN A WEAK STEERING FLOW ENVIRONMENT.
HEAVY RAIN REMAINS THE PRIMARY THREAT WITH THIS SYSTEM. STORM TOTAL
RAINFALL OF 5 TO 7 INCHES HAS ALREADY BEEN ESTIMATED BY RADAR ACROSS
SOUTHERN MOBILE AND BALDWIN COUNTIES. THESE AMOUNTS WILL CONTINUE TO
INCREASE AND SPREAD INLAND THROUGH EARLY NEXT WEEK AS THE REMNANTS
OF LEE LINGER ACROSS THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT
AND WILL BE EXPANDED NORTHWARD WITH EVENT TOTAL RAINFALL AMOUNTS OF
10 TO 15 INCHES WITH AMOUNTS POSSIBLY AS HIGH AS 20 INCHES. THIS
SITUATION COULD BECOME SERIOUS TONIGHT THROUGH MONDAY AS RELATIVE
HEAVIER RAINFALL...AN ADDITIONAL 8 TO 10 INCHES...BECOMES
ESTABLISHED ON THE EAST SIDE OF TROPICAL STORM LEE. A SECONDARY
THREAT WILL BE ISOLATED TORNADOES IN THE RAIN BANDS AS THEY MOVE
NORTHWARD ACROSS THE AREA ALONG WITH DANGEROUS RIP CURRENTS AT AREA
BEACHES. REFER TO THE LATEST TROPICAL STORM LOCAL STATEMENTS FOR
ADDITIONAL INFORMATION ON LEE. UNDERCUT GUIDANCE TEMPS BY SEVERAL
DEGREES THE NEXT SEVERAL DAYS AS THE CLOUDS AND RAIN WILL KEEP TEMPS
IN THE UPPER 70S AND LOW 80S. /13
&&
.LONG TERM (TUESDAY THROUGH FRIDAY)...BY TUESDAY WHAT SHOULD BE A
LOW PRESSURE CENTER...REMNANTS OF LEE IS FORECAST TO BE MOVING
NORTHEAST ACROSS CENTRAL ALABAMA AS A TROUGH FINALLY PICKS UP THE
LOW AND MOVES IT OUT OF THE AREA. I HAVE KEPT THE DEW POINTS A
LITTLE HIGHER THAN GUIDANCE THROUGH MID WEEK AS THE NORTHWEST FLOW
AROUND THE DEPARTING LOW SHOULD STILL BE RATHER MOIST PLUS WE WILL
LIKELY HAVE A VERY SATURATED SOIL TO CONTRIBUTE TO THE LOW LEVEL
MOISTURE. WILL HAVE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
INTO WEDNESDAY NIGHT AND END THEM OVER THE EAST ON THURSDAY. SINCE I
KEPT THE DEW POINTS HIGHER THE FIRST FEW DAYS OF THE LONG TERM...THE
LOW ALSO NEED TO BE ADJUSTED UP FROM THE GUIDANCE. /11
&&
.AVIATION[03/18Z ISSUANCE]...CONDITIONS OVER THE FA WILL GENERAL
REMAIN IN MVFR CONDITIONS WITH FREQUENT DROPS DUE TO SQUALLS FROM
LEE TO IFR CONDITIONS. THE IFR CONDITIONS WILL ALSO BE ACCOMPANIED
WITH FREQUENT HIGHER WIND GUSTS. /22
&&
.MARINE...THE CENTER OF TROPICAL STORM LEE IS FORECAST TO DRIFT
SLOWLY NORTHWARD ACROSS EXTREME SOUTH CENTRAL LOUISIANA THROUGH
TONIGHT. THE STORM IS THEN EXPECTED TO MOVE NORTHEAST ACROSS
SOUTHERN MISSISSIPPI AND CENTRAL ALABAMA FROM LATE SUNDAY THROUGH
TUESDAY. A MODERATE TO STRONG SOUTHEASTERLY WIND FLOW IS EXPECTED TO
CONTINUE THROUGH SUNDAY...BECOMING MORE SOUTHERLY THROUGH LABOR DAY.
REFER TO THE LATEST ADVISORIES ISSUED BY THE NATIONAL HURRICANE
CENTER REGARDING TROPICAL STORM LEE. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 83 77 86 / 100 80 80 80
PENSACOLA 78 83 79 87 / 90 80 80 80
DESTIN 78 83 80 87 / 90 80 80 80
EVERGREEN 72 83 72 86 / 90 90 60 80
WAYNESBORO 71 83 72 82 / 90 80 80 90
CAMDEN 71 83 72 85 / 70 90 60 80
CRESTVIEW 74 83 75 87 / 90 90 60 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
CHOCTAW...CLARKE...CONECUH...ESCAMBIA...LOWER BALDWIN...
LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...AND
WASHINGTON.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
UPPER MOBILE.
FL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: GEORGE...AND STONE.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Sep 3, 12:02 AM CDT, 19 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 1202 AM CDT SAT SEP 3 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-040000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1202 AM CDT SAT AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. THE ROUTINE HAZARDOUS WEATHER OUTLOOK HAS BEEN SUSPENDED. THE HWO WILL RESUME WHEN TROPICAL STORM WARNINGS ARE NO LONGER IN EFFECT FOR THE AREA. INFORMATION NORMALLY CARRIED IN THE HWO CAN BE FOUND IN THE TROPICAL STORM STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MOBILE ALABAMA. PLEASE REFER TO THE GRAPHICAL HWO FOUND ON THE NATIONAL WEATHER SERVICE INTERNET HOME PAGE.
In the hours before
Local storm report, Sep 3, 7:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
741 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TORNADO 5 W DAUPHIN ISLAND 30.25N 88.20W
09/03/2011 MOBILE AL PUBLIC
PUBLIC REPORTED SMALL TORNADO CROSSING THE WESTERN-MOST
END OF DAUPHIN ISLAND.
&&
JGThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:11 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 12 hr |
| Sep 3, 9:11 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 12 hr |
| Sep 3, 9:11 PM CDT | River Flood Warning | MOB | Okaloosa | 49 hr |
| Sep 4, 3:57 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 42 min |
| Sep 4, 4:15 AM CDT | Tornado Warning | MOB | Escambia, Okaloosa, Santa Rosa | 60 min |
| Sep 4, 5:04 AM CDT | Tornado Warning | MOB | Okaloosa | 41 min |
| Sep 4, 5:36 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 3 hr |
| Sep 4, 9:42 AM CDT | Tornado Warning | MOB | Okaloosa | 33 min |
| Sep 4, 4:15 PM CDT | Tornado Warning | MOB | Escambia | 60 min |
| Sep 4, 12:59 AM CDT | Tornado Warning | MOB | George | 61 min |
| Sep 4, 1:09 AM CDT | Flash Flood Warning | MOB | Stone | 3 hr |
| Sep 4, 3:10 AM CDT | Tornado Warning | MOB | George | 50 min |
| Sep 4, 8:40 AM CDT | Tornado Warning | MOB | Greene, Perry | 35 min |
| Sep 4, 9:14 AM CDT | Tornado Warning | MOB | Perry, Wayne | 46 min |
| Sep 4, 9:54 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 25 hr |
| Sep 4, 11:13 AM CDT | Tornado Warning | MOB | Perry | 62 min |
| Sep 4, 11:19 AM CDT | Tornado Warning | MOB | Greene, Perry | 56 min |
| Sep 4, 11:41 AM CDT | Tornado Warning | MOB | Greene, Wayne | 64 min |
| Sep 4, 12:19 PM CDT | Tornado Warning | MOB | Greene | 56 min |
| Sep 4, 1:18 PM CDT | Tornado Warning | MOB | Wayne | 42 min |
| Sep 4, 1:22 PM CDT | Flash Flood Warning | MOB | Wayne | 3 hr |
| Sep 4, 1:57 PM CDT | Flash Flood Warning | MOB | George, Greene | 3 hr |
| Sep 4, 2:01 PM CDT | Tornado Warning | MOB | Wayne | 59 min |
| Sep 3, 8:02 PM CDT | Special Marine Warning | MOB | 43 min | |
| Sep 3, 8:24 PM CDT | Special Marine Warning | MOB | 51 min | |
| Sep 3, 10:34 PM CDT | Special Marine Warning | MOB | 41 min | |
| Sep 3, 11:11 PM CDT | Tornado Warning | MOB | Mobile | 64 min |
| Sep 3, 11:58 PM CDT | Tornado Warning | MOB | Mobile | 62 min |
| Sep 4, 12:13 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Sep 4, 1:14 AM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Sep 4, 1:40 AM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Sep 4, 1:59 AM CDT | Tornado Warning | MOB | Mobile | 45 min |
| Sep 4, 2:16 AM CDT | Special Marine Warning | MOB | 119 min | |
| Sep 4, 2:46 AM CDT | Tornado Warning | MOB | Baldwin | 59 min |
| Sep 4, 3:16 AM CDT | Special Marine Warning | MOB | 119 min | |
| Sep 4, 4:49 AM CDT | Special Marine Warning | MOB | 86 min | |
| Sep 4, 5:51 AM CDT | Special Marine Warning | MOB | 114 min | |
| Sep 4, 9:42 AM CDT | Special Marine Warning | MOB | 33 min | |
| Sep 4, 9:59 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 4 days |
| Sep 4, 9:59 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 5 days |
| Sep 4, 10:43 AM CDT | Special Marine Warning | MOB | 47 min | |
| Sep 4, 10:44 AM CDT | Special Marine Warning | MOB | 46 min | |
| Sep 4, 11:29 AM CDT | Special Marine Warning | MOB | 46 min | |
| Sep 4, 11:46 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 19 min |
| Sep 4, 12:12 PM CDT | Tornado Warning | MOB | Washington | 63 min |
| Sep 4, 12:58 PM CDT | Tornado Warning | MOB | Washington | 62 min |
| Sep 4, 1:20 PM CDT | Tornado Warning | MOB | Clarke, Washington | 55 min |
| Sep 4, 4:01 PM CDT | Tornado Warning | MOB | Choctaw, Clarke | 59 min |
| Sep 4, 4:09 PM CDT | Tornado Warning | MOB | Washington | 36 min |
| Sep 4, 4:28 PM CDT | Tornado Warning | MOB | Baldwin | 49 min |
Nearby
Areal Flood Warnings in Mississippi, 2011Areal Flood Warnings in Florida, 2011Areal Flood Warnings in Alabama, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.